Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 41, NWS Hastings, NE

May 5, 2007Jewell County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at May 5, 2007, 4:22 AM CDT for Jewell County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2007, 4:22 AM CDT (09:22 UTC)
Expired
May 5, 2007, 5:00 AM CDT
In force
38 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Jewell County, KS

The radar

The Grand Island radar (KUEX), 71 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 1:30 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1346 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGID 050922
SVRGID
KSC089-051000-
/O.NEW.KGID.SV.W.0041.070505T0922Z-070505T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
422 AM CDT SAT MAY 5 2007

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS

* UNTIL 500 AM CDT

* AT 418 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR RANDALL...OR ABOUT 23 MILES WEST OF CONCORDIA...AND
  MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORMOSO AND MONTROSE BY 430 AM CDT
  LOVEWELL STATE PARK BY 440 AM CDT
  WEBBER BY 445 AM CDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING
FOR NORTH CENTRAL KANSAS.

LAT...LON 3955 9829 3954 9791 4001 9791 4001 9818

$$

KB
2 follow-up statements
000 
WWUS53 KGID 050942
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
442 AM CDT SAT MAY 5 2007

KSC089-051000-
/O.CON.KGID.SV.W.0041.000000T0000Z-070505T1000Z/
JEWELL KS-
442 AM CDT SAT MAY 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR EASTERN JEWELL COUNTY...

AT 438 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR FORMOSO...OR ABOUT 20 MILES
NORTHWEST OF CONCORDIA...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOVEWELL STATE PARK BY 450 AM CDT
  WEBBER BY 455 AM CDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3955 9829 3954 9791 4001 9791 4001 9818

$$

KB
000 
WWUS53 KGID 050957
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
456 AM CDT SAT MAY 5 2007

KSC089-051006-
/O.EXP.KGID.SV.W.0041.000000T0000Z-070505T1000Z/
JEWELL KS-
456 AM CDT SAT MAY 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JEWELL COUNTY EXPIRES
AT 500 AM CDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL
AND GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES
THROUGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING
FOR NORTH CENTRAL KANSAS.

LAT...LON 3955 9829 3954 9791 4001 9791 4001 9818

$$

KB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:41 PM CDT, 13 hours 41 minutes earlier.

Area forecast discussion, May 4, 2:41 PM CDT, 13 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
241 PM CDT FRI MAY 4 2007

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. MAIN FORECAST
CHALLENGE CONTINUES TO BE CHANCES OF SEVERE WEATHER.

WATER VAPOR IMAGERY AND UPPER AIR DATA CONTINUED TO INDICATE A BROAD
UPPER TROUGH OVER THE WESTERN U.S. WITH UPPER RIDGING EVIDENT FROM
CENTRAL CANADA THROUGH THE OHIO AND TENNESSEE VALLEYS. MOSTLY CLOUDY
SKIES WERE NOTED OVER MUCH OF THE CENTRAL PLAINS EXCEPT FOR AREAS OF
CLEARING OVER SOUTHWEST KANSAS AND NORTHWEST NEBRASKA. SURFACE
OBSERVATIONS CONTINUED TO INDICATE A CONVERGENT BOUNDARY STRETCHING
SOUTHWEST TO NORTHEAST FROM SOUTHEAST COLORADO TO NORTH CENTRAL
NEBRASKA. SOME STORMS WERE INITIATING ALONG THE CONVERGENT BOUNDARY
AND MOVING PARALLEL TO THE BOUNDARY AS WELL AS THE FLOW ALOFT.

TONIGHT...MANY FACTORS COME TOGETHER FOR THE PRODUCTION OF
WIDESPREAD SEVERE WEATHER. THE WESTERN STATES UPPER TROUGH WILL
CONTINUE TO PROGRESS EASTWARD WITH A LOW CENTER CLOSING OFF IN THE
VICINITY OF SOUTHEAST UTAH. AHEAD OF THE UPPER TROUGH...A DIFFLUENT
SOUTH-SOUTHWEST FLOW ALOFT DEVELOPS OVER NORTHWEST NEBRASKA AND WILL
CONTINUE TO AID IN THE DESTABILIZATION OF THE LOCAL ATMOSPHERE WHERE
THE WEAK CONVERGENT BOUNDARY EXISTS. AT THE SURFACE...A DRYLINE
CURRENTLY OVER EASTERN COLORADO WILL PUSH EASTWARD INTO WESTERN
KANSAS WITH STRONG SURFACE LOW PRESSURE DEVELOPING IN THE SAME AREA.
DYNAMICS ASSOCIATED WITH THE DRYLINE WILL LEAD TO ENHANCED
CONVECTIVE ACTIVITY FROM OUR SOUTHWEST. ACROSS THE REMAINDER OF THE
AREA...A SOUTHERLY LOW LEVEL JET WILL DEVELOP IN RESPONSE TO THE
DEEPENING SURFACE LOW OVER WESTERN KANSAS. THE LOW LEVEL JET WILL
HELP TO ADVECT ADDITIONAL MOISTURE INTO AN ALREADY MOIST BOUNDARY
LAYER WHERE PRECIPITABLE WATER VALUES ARE AT OR ABOVE 1.00 INCH.
ADDITIONALLY...A WEAK WARM FRONT IN THE VICINITY OF THE
KANSAS/NEBRASKA BORDER WILL SET UP FOR AN OVERRUNNING EVENT
BEGINNING AFTER SUNET AND LASTING OVERNIGHT. AS THE NOSE OF THE LOW
LEVEL JET PUNCHES INTO THE AREA...WIDESPREAD THUNDERSTORMS WILL
BEGIN TO DEVELOP WITH SEVERE PARAMETERS INDICATING A GOOD CHANCE FOR
HAIL...WIND AND TORNADOES. CURRENT MESOSCALE DISCUSSION FOR CENTRAL
AND EASTERN NEBRASKA INDICATES A TORNADO WATCH BOX WILL ALSO BE
LIKELY TONIGHT. ADDITIONALLY...THE OVERRUNNING WILL LEAD TO HEAVY
RAINS OVER MANY OF THE NEBRASKA COUNTIES. FOR THIS REASON...WILL
ISSUE A FLASH FLOOD WATCH FOR ALL OF OUR NEBRASKA COUNTIES FOR
TONIGHT.

SATURDAY...THE CLOSED UPPER LOW CENTER MOVES INTO SOUTHEAST
WYOMING/NORTH CENTRAL COLORADO AS THE SURFACE LOW MIGRATES NORTH
INTO WESTERN NEBRASKA AND THE LOW LEVEL JET PERSISTS. AFTER CHANCES
OF PRECIPITATION HIT A MINIMUM DURING THE MORNING
HOURS...THUNDERSTORMS WILL REDEVELOP AND BECOME MORE WIDESPREAD
MIDDAY FORWARD AS THE DRYLINE OVER WESTERN KANSAS PUSHES EASTWARD
AND SURFACE HEATING LENDS TO DESTABILIZATION OF THE ATMOSPHERE.
ADDITIONALLY...SHEAR VALUES WILL INCREASE SUBSTANTIALLY AND WILL
MOST LIKELY SEE A WATCHBOX MUCH EARLIER IN THE DAY THAN TODAY AS
LOW/MID LEVEL LAPSE RATES STRENGTHEN AND CAPES APPROACH 3600 J/KG
WHILE THE LIFTED INDEX PLUNGES TO NEGATIVE 7. LARGE HAIL AND
TORNADOES...AS WELL AS HEAVY RAIN...WILL CONTINUE TO BE THE MAIN
THREATS.

SATURDAY NIGHT...THE CLOSED UPPER LOW TRANSLATES INTO SOUTHEAST
WYOMING WITH THE SURFACE LOW PUSHING INTO THE NORTHERN HIGH PLAINS.
THE DRYLINE WILL CONTINUE TO PUSH EASTWARD WHILE THE NOSE OF A 300
MILLIBAR JET SLIDES INTO WESTERN KANSAS AND NEBRASKA. LARGE
HAIL...TORNADOES AND HEAVY RAIN WILL CONTINUE TO BE THE MAIN THREATS.

.LONG TERM...SUNDAY MORNING THROUGH FRIDAY NIGHT...FORECAST
CHALLENGE WILL BE CHANCE OF PRECIPITATION THROUGH WEDNESDAY.

SUNDAY MORNING WILL BEGIN WITH THE AXIS OF THE WESTERN TROUGH NEAR
THE SPINE OF THE ROCKY MOUNTAINS. AS HAS BEEN ADVERTISED
CONSISTENTLY...THERE SEEMS TO BE A PIECE OF ENERGY BREAK OFF TO THE
NORTHERN PLAINS BY SUNDAY MORNING AS THE CENTER OF THE OTHER LOW
WITHIN THE TROUGH SETTLES IN THE SOUTHERN ROCKIES. THERE WILL BE A
SERIES OF SHORTWAVE TROUGHS BEING EJECTED FROM THE BASE OF THE
TROUGH...AND TIMING CAN BE VERY DIFFICULT. THE CHANCES OF
PRECIPITATION WILL INCREASE WHEN THESE DISTURBANCES PASS NEARBY AND
OUR CHANCE OF RAIN WILL CONTINUE UNTIL THE TROUGH AXIS PASSES TO OUR
EAST...WHICH WILL PROBABLY BE WEDNESDAY OR WEDNESDAY NIGHT AS HAS
BEEN CONSISTENTLY BEEN PREDICTED.

AS FOR SEVERE WEATHER...IT WILL BE A POSSIBILITY THROUGH
WEDNESDAY...BUT THE RISK SHOULD BE MUCH LESS THAN WHAT IT IS FOR
SATURDAY. INSTABILITY AND SHEAR WILL BE LOWER...BUT MODELS POINT
TOWARD STORMS DEVELOPING ALONG A COLD FRONT ON SUNDAY NIGHT WITH
LARGE SCALE ASCENT PREDICTED NEAR THE SURFACE BOUNDARY. THESE STORMS
WILL BE PRIMARILY ELEVATED WITH WEAKER INSTABILITY AND A WEAKER WIND
PROFILE. UPPER LEVEL JET POSITION IS A BIT UP IN THE AIR WITH THE
GFS AND ECMWF HOLDING IT BACK TO THE WEST. WE WILL CONTINUE TO HAVE
THE POTENTIAL OF ENOUGH MOISTURE AND INSTABILITY TO CONTINUE TO HAVE
AT LEAST A SMALL SEVERE WEATHER THREAT THROUGH TUESDAY.

AS FOR FLOODING POTENTIAL...SUNDAY NIGHT SOUNDINGS ARE SHOWING VERY
SATURATED CONDITIONS FROM THE SURFACE TO THE STRATOSPHERE. VERY HIGH
PW VALUES NEARING 2 INCHES...BUT LIFT MAY BE LIMITED AS WE MAY BE
WEST OF A COLD FRONT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH SATURDAY
     MORNING FOR NEZ039>041-046>049-060>064-072>077-082>087.

KS...NONE.
&&

19/HEINLEIN
Hazardous weather outlook, May 5, 1:58 AM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
158 AM CDT SAT MAY 5 2007

KSZ005>007-017>019-NEZ060>064-072>077-082>087-051200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL-
HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-
HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
158 AM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA...ALONG
AND SOUTH OF HIGHWAY 92...AND PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

A TORNADO WATCH IS POSTED UNTIL 8 AM. THUNDERSTORMS WILL BE
WIDESPREAD THE REST OF THE NIGHT...WITH LARGE HAIL TO THE SIZE OF
GOLF BALLS...WIND GUSTS TO 60 MPH...AND ISOLATED TORNADOES
POSSIBLE. HEAVY RAIN IN EXCESS OF 2 INCHES MAY CAUSE LOCALIZED
FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS ARE LIKELY SATURDAY...WITH THE RISK FOR
TORNADOES...LARGE HAIL...AND DAMAGING WINDS ACROSS THE OUTLOOK
AREA. THE SEVERE THUNDERSTORMS WILL CONTINUE INTO SATURDAY NIGHT.

A WIND ADVISORY IS POSTED FOR THE REGION FROM NOON THROUGH 7 PM
TODAY...FOR SOUTHEAST WINDS OF 25 TO 35 MPH.

THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE OUTLOOK PERIOD...
WITH SEVERE THUNDERSTORMS POSSIBLE AGAIN SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...AND AGAIN SATURDAY
NIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039>041-046>049-051200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
158 AM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA...MAINLY
ALONG AND NORTH OF HIGHWAY 92.

.DAY ONE...TONIGHT.

TORNADO WATCH IS POSTED UNTIL 8 AM. THUNDERSTORMS WILL BE
WIDESPREAD THE REST OF THE NIGHT...WITH LARGE HAIL TO THE SIZE OF
GOLF BALLS...WIND GUSTS TO 60 MPH...AND ISOLATED TORNADOES
POSSIBLE. HEAVY RAIN IN EXCESS OF 2 INCHES MAY CAUSE LOCALIZED
FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS ARE LIKELY SATURDAY...WITH THE RISK FOR
TORNADOES...LARGE HAIL...AND DAMAGING WINDS ACROSS THE OUTLOOK
AREA. THE SEVERE THUNDERSTORMS WILL CONTINUE INTO SATURDAY NIGHT.

THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE OUTLOOK
PERIOD... WITH SEVERE THUNDERSTORMS POSSIBLE AGAIN SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...AND AGAIN SATURDAY
NIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, May 5, 3:00 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
300 AM CDT SAT MAY 5 2007

NEZ061-074-050900-
BUFFALO-KEARNEY-
300 AM CDT SAT MAY 5 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUFFALO AND KEARNEY COUNTIES...

AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MINDEN...OR 13 MILES SOUTHEAST OF KEARNEY...
AND MOVING NORTH AT 30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  GIBBON BY 320 AM CDT

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

AWJ
Local storm report, May 5, 3:22 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
322 AM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 AM     HAIL             GIBBON                  40.75N 98.84W
05/05/2007  E1.00 INCH       BUFFALO            NE   LAW ENFORCEMENT

&&
Special weather statement, May 5, 3:25 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
325 AM CDT SAT MAY 5 2007

NEZ060-072-050930-
DAWSON-GOSPER-
325 AM CDT SAT MAY 5 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WESTERN DAWSON AND GOSPER COUNTIES...

AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF
ARNOLD TO GOTHENBURG TO 10 MILES SOUTHEAST OF STOCKVILLE...AND MOVING
EAST AT 35 MPH.

* THUNDERSTORMS WILL BE NEAR...
  WILLOW ISLAND BY 335 AM CDT
  COZAD BY 340 AM CDT
  JOHNSON LAKE BY 355 AM CDT
  LEXINGTON BY 400 AM CDT
  SMITHFIELD BY 405 AM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

AWJ
Special weather statement, May 5, 3:28 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
328 AM CDT SAT MAY 5 2007

NEZ062-050900-
HALL-
328 AM CDT SAT MAY 5 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WESTERN HALL COUNTY...

AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GIBBON...OR 14 MILES EAST OF KEARNEY...AND
MOVING NORTHEAST AT 30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  WOOD RIVER BY 340 AM CDT
  ALDA BY 350 AM CDT
  CAIRO BY 355 AM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

AWJ
Special weather statement, May 5, 3:47 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
347 AM CDT SAT MAY 5 2007

KSZ006-017-018-050930-
OSBORNE-ROOKS-SMITH-
347 AM CDT SAT MAY 5 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR OSBORNE...ROOKS AND SMITH COUNTIES.

AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WOODSTON...OR 22 MILES SOUTHEAST OF
PHILLIPSBURG...AND MOVING NORTHEAST AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  CEDAR BY 405 AM CDT
  GAYLORD BY 410 AM CDT
  KENSINGTON BY 415 AM CDT
  ATHOL BY 420 AM CDT
  SMITH CENTER BY 425 AM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KB
Special weather statement, May 5, 4:07 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
407 AM CDT SAT MAY 5 2007

KSZ005-006-017-018-051000-
OSBORNE-PHILLIPS-ROOKS-SMITH-
407 AM CDT SAT MAY 5 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR OSBORNE...PHILLIPS...ROOKS AND SMITH COUNTIES...

AT 403 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF WOODSTON...OR 18 MILES SOUTHEAST
OF PHILLIPSBURG...AND MOVING NORTHEAST AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  KIRWIN BY 415 AM CDT
  CEDAR BY 420 AM CDT
  GAYLORD BY 425 AM CDT
  KENSINGTON BY 430 AM CDT
  ATHOL BY 435 AM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:40 PM CDTSevere Thunderstorm WarningGIDSmith50 min
May 4, 7:44 PM CDTTornado WarningGIDOsborne23 min
May 4, 7:56 PM CDTTornado WarningGIDSmith34 min
May 4, 8:26 PM CDTSevere Thunderstorm WarningGIDSmith49 min
May 4, 8:51 PM CDTSevere Thunderstorm WarningGIDPhillips39 min
May 4, 9:14 PM CDTSevere Thunderstorm WarningGIDJewell, Smith46 min
May 4, 9:15 PM CDTSevere Thunderstorm WarningGIDPhillips60 min
May 4, 9:18 PM CDTSevere Thunderstorm WarningGIDRooks42 min
May 4, 9:54 PM CDTSevere Thunderstorm WarningGIDPhillips66 min
May 4, 9:58 PM CDTSevere Thunderstorm WarningGIDJewell, Smith47 min
May 4, 10:18 PM CDTSevere Thunderstorm WarningGIDSmith42 min
May 4, 10:26 PM CDTSevere Thunderstorm WarningGIDMitchell, Osborne20 min
May 4, 10:59 PM CDTSevere Thunderstorm WarningGIDPhillips61 min
May 4, 11:13 PM CDTTornado WarningGIDPhillips, Smith27 min
May 4, 11:32 PM CDTTornado WarningGIDPhillips30 min
May 4, 11:49 PM CDTTornado WarningGIDSmith25 min
May 5, 1:32 AM CDTSevere Thunderstorm WarningGIDPhillips36 min
May 5, 1:48 AM CDTSevere Thunderstorm WarningGIDJewell, Smith57 min
May 5, 1:49 AM CDTWind AdvisoryGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith17 hr
May 5, 4:29 AM CDTSevere Thunderstorm WarningGIDSmith61 min
May 5, 2:44 PM CDTSevere Thunderstorm WarningGIDOsborne31 min
May 5, 5:54 PM CDTTornado WarningGIDOsborne, Smith37 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.